Alert archive / U.S. Virgin Islands / Red Flag Warnings in 2014
Red Flag Warning 16, NWS JSJ
NWS JSJ issued this red flag warning at Aug 1, 2014, 2:26 AM CDT. It took effect at Aug 1, 2014, 8:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2014, 2:26 AM CDT (07:26 UTC)
- In effect from
- Aug 1, 2014, 8:00 AM CDT
- Expired
- Aug 1, 2014, 4:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
942 WWCA82 TJSJ 010726 RFWSJU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 326 AM AST FRI AUG 1 2014 ...RED FLAG CONDITIONS EXPECTED TODAY... .SUBSIDENCE AHEAD OF TROPICAL STORM BERTHA WILL PROMOTE SIGNIFICANT DRYING ACROSS THE REGION TODAY. VERY DRY AIR IS EXPECTED TO MOVE OVER SAINT CROIX AROUND MIDDAY WHERE FUELS ARE EXCEPTIONALLY DRY. WINDS ALSO EXPECTED TO STRENGTHEN FURTHER ENHANCING THE FIRE RISK. VIZ002-011530- /O.UPG.TJSJ.FW.A.0012.140801T1300Z-140801T2100Z/ /O.NEW.TJSJ.FW.W.0016.140801T1300Z-140801T2100Z/ ST CROIX- 326 AM AST FRI AUG 1 2014 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 PM AST THIS AFTERNOON FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONE 002... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM AST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * 20-FOOT WINDS: EAST SUSTAINED WINDS AROUND 15 MPH WITH GUSTS TO 25 MPH. * KEETCH-BYRAM DROUGHT INDEX (KBDI): AROUND 660. * 10-HR FUEL MOISTURE: NEAR 10 PERCENT. * MINIMUM RELATIVE HUMIDITY: NEAR 50 PERCENT. * IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT 24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR. && $$
2 follow-up statements
522 WWCA82 TJSJ 010819 RFWSJU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 419 AM AST FRI AUG 1 2014 ...RED FLAG CONDITIONS EXPECTED TODAY... .SUBSIDENCE AHEAD OF TROPICAL STORM BERTHA WILL PROMOTE SIGNIFICANT DRYING ACROSS THE REGION TODAY. VERY DRY AIR IS EXPECTED TO MOVE OVER SAINT CROIX AROUND MIDDAY WHERE FUELS ARE EXCEPTIONALLY DRY. WINDS ALSO EXPECTED TO STRENGTHEN FURTHER ENHANCING THE FIRE RISK. PRZ025-010930- /O.CAN.TJSJ.FW.A.0012.140801T1300Z-140801T2100Z/ VIEQUES- 419 AM AST FRI AUG 1 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONE 025... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE FIRE WEATHER WATCH. FIRE WEATHER WATCH HAS BEEN CANCELLED FOR VIEQUES. SOME DECENT RAINS FELL YESTERDAY OVER VIEQUES AND HUMIDITIES ARE NOT LIKELY TO REACH CRITICAL LEVELS THERE. $$ VIZ002-011630- /O.CON.TJSJ.FW.W.0016.140801T1300Z-140801T2100Z/ ST CROIX- 419 AM AST FRI AUG 1 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM AST THIS AFTERNOON FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONE 002... * 20-FOOT WINDS: EAST SUSTAINED WINDS AROUND 15 MPH WITH GUSTS TO 25 MPH. * KEETCH-BYRAM DROUGHT INDEX (KBDI): AROUND 660. * 10-HR FUEL MOISTURE: NEAR 10 PERCENT. * MINIMUM RELATIVE HUMIDITY: NEAR 50 PERCENT. * IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT 24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR. && $$
527 WWCA82 TJSJ 011625 RFWSJU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1225 PM AST FRI AUG 1 2014 ...RED FLAG CONDITIONS EXPECTED TODAY... .SUBSIDENCE AHEAD OF TROPICAL STORM BERTHA WILL PROMOTE SIGNIFICANT DRYING ACROSS THE REGION THIS AFTERNOON. VERY DRY AIR IS EXPECTED TO MOVE OVER SAINT CROIX AROUND MIDDAY WHERE FUELS ARE EXCEPTIONALLY DRY. WINDS ALSO EXPECTED TO STRENGTHEN FURTHER ENHANCING THE FIRE RISK. VIZ002-012100- /O.CON.TJSJ.FW.W.0016.000000T0000Z-140801T2100Z/ ST CROIX- 1225 PM AST FRI AUG 1 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONE 002... * 20-FOOT WINDS: EAST SUSTAINED WINDS AROUND 15 MPH WITH GUSTS TO 25 MPH. * KEETCH-BYRAM DROUGHT INDEX (KBDI): AROUND 660. * 10-HR FUEL MOISTURE: NEAR 10 PERCENT. * MINIMUM RELATIVE HUMIDITY: NEAR 50 PERCENT. * IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT 24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Jul 31, 9:09 PM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Jul 31, 9:09 PM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
1009 PM AST THU JUL 31 2014
.UPDATE...TUTT LOW JUST NORTH AND WEST OF THE REGION AIDED IN
ENHANCING AFTERNOON CONVECTION ACROSS PARTS OF THE ISLANDS AND
ACROSS THE COASTAL WATERS DURING THE AFTERNOON AND EARLY EVENING
HOURS. SINCE THEN MOST OF THE ACTIVITY OVER LAND HAD MOVED OFF
SHORE OR DIMINISHED...EXCEPT FOR THE EAST COASTAL SECTIONS OF
PUERTO RICO AND JUST EAST OF SAINT CROIX WHERE A FEW SHOWERS
CONTINUED TO STEER TOWARDS THE COASTAL AREAS. LATEST SATELLITE
IMAGERY SHOWED LESSER ACTIVITY APPROACHING FROM THE EAST WITH A
SLOT OF DRIER AIR NOW CROSSING THE NORTHERN LEEWARDS IN ADVANCE OF
THE PREVIOUSLY MENTIONED LOW PRESSURE SYSTEM AND ASSOCIATED
TROPICAL WAVE QUICKLY APPROACHING THE LESSER ANTILLES. ONLY MINOR
ADJUSTMENT MADE TO THE INHERITED SHORT TERM FORECAST PACKAGE INCLUDING
THE MARINE WAVE HEIGHTS FOR NOW BASED ON THE PRESENT WEATHER SCENARIO
AND LATEST MODEL GUIDANCE.
BASED ON THE 8 PM AST TROPICAL WEATHER OUTLOOK FROM THE NATIONAL
HURRICANE CENTER...THE AIR FORCE RECON AIRCRAFT EARLIER THIS EVENING
DID FIND THE WELL DEFINED LOW PRESSURE SYSTEM NOW LOCATED SOME 350
MILES EAST SOUTHEAST OF THE ISLAND OF BARBADOS. SURFACE WINDS OF
40 TO 45 MPH WERE FOUND ACROSS THE NORTHERN AND EASTERN PORTIONS
OF THE CIRCULATION BUT HAD LACKED SIGNIFICANT CONVECTION EARLIER.
SINCE THEN HOWEVER...SHOWERS AND THUNDERSTORMS HAVE ONCE AGAIN
INCREASED EAST OF THE CENTER DURING THE PAST COUPLE OF HOURS AND
IF THIS DEVELOPMENT TREND CONTINUES...A TROPICAL STORM COULD FORM
OVERNIGHT OR EARLY FRIDAY AS THIS DISTURBANCE MOVES WEST NORTHWEST
NEAR 20 MPH. STAY TUNED FOR FURTHER UPDATES ON THIS SYSTEM.
&&
.AVIATION UPDATE...VFR CONDS WILL CONT AT ALL TAF SITES THRU 02/00Z
XCP FOR SHRA AND MTN OBSCURATIONS OVER NE PR TIL 01/12Z AND BTW
TJMZ AND TJBQ AFT 01/17Z WHERE AREAS OF +SHRA/TSRA WILL DEVELOP
WITH MVFR CIGS AND MVFR/IFR VSBYS. WINDS ALF E TO SE 5 TO 15 KTS
INCRG TO 10 TO 20 KT AFT 01/14Z.
&&
.MARINE UPDATE...NO CHANGES TO THE OVERNIGHT MARINE CONDITIONS
WITH WINDS AND SEAS 19 KNOTS OR LESS AND 4 FEET OR LESS RESPECTIVELY.
SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION ACROSS MOST OF THE
COASTAL WATERS DUE TO MODERATE TO LOCALLY FRESH TRADE WINDS OVERNIGHT.
CONDITIONS ARE STILL FORECAST TO RAPIDLY DETERORIRATE OVER THE UPCOMING
WEEKEND AS THE AFOREMENTIONED TROPICAL DISTURBANCE IS APPROACHS THE
REGIONAL WATERS. PLEASE REFER TO THE LATEST COASTAL WATERS FORECAST
ISSUED BY THE NATIONAL WEATEHR SERVICE WFO SAN JUAN PR.
&&
.FIRE WEATHER UPDATE...NO CHANGE TO THE PREVIOUS FIRE WEATHER
DISCUSSION AT THIS TIME...A FIRE WEATHER WATCH WILL BE IN EFFECT
FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR VIEQUES AND SAINT
CROIX DUE TO INCREASING SUBSIDENCE AND MUCH DRIER AIR...LOWER
RELATIVE HUMIDITIES AND STRONGER SOUTHEAST WINDS.
&&
.PREV DISCUSSION... /ISSUED 306 PM AST THU JUL 31 2014/
SYNOPSIS...TUTT LOW NORTH OF THE AREA WILL RETROGRESS TOWARD THE
BAHAMAS OVER THE NEXT FEW DAYS. STRONG TROPICAL WAVE WILL AFFECT
THE LOCAL AREA SATURDAY INTO SUNDAY.
DISCUSSION...HEAVY SHOWERS WITH STRONG THUNDERSTORMS DEVELOPED
THIS AFTERNOON OVER THE NORTH CENTRAL PUERTO RICO. THE HEAVIEST
RAINFALL AFFECTED THE MUNICIPALITIES BETWEEN VEGA BAJA WEST
THROUGH ARECIBO. RADAR ESTIMATES WERE BETWEEN 1 TO 2 INCHES OF
RAINFALL. THIS ACTIVITY WAS PRIMARILY ASSOCIATED WITH THE
COMBINATION OF AN UPPER LEVEL TROUGH AND DAYTIME HEATING. THESE
SHOWERS ARE EXPECTED TO DISSIPATED NEAR SUNSET.
FOR TOMORROW...A DRIER AIR MASS WILL MOVE ACROSS THE
REGION...AHEAD OF A STRONG TROPICAL WAVE WHICH IS LOCATED NEAR 750
MILES SOUTHEAST OF PUERTO RICO LATE THIS AFTERNOON. PER LATEST
TROPICAL WEATHER OUTLOOK FROM THE NATIONAL HURRICANE CENTER INDICATE
THAT THE ASSOCIATED SHOWERS AND THUNDERSTORMS HAVE DIMINISHED
SIGNIFICANTLY SINCE THIS MORNING. THEREFORE THE LOW CURRENTLY DOES
NOT MEET THE CRITERIA TO DESIGNATE IT AS A TROPICAL CYCLONE.
SHOWERS AND THUNDERSTORMS COULD REDEVELOP LATER TODAY OR TONIGHT,
WHICH COULD RESULT IN TROPICAL CYCLONE FORMATION. RESIDENTS AND
VISITOR IN PUERTO RICO AND THE U.S VIRGIN ISLANDS SHOULD CLOSELY
MONITOR THE PROGRESS OF THIS SYSTEM AS PERIODS OF HEAVY RAIN ARE
EXPECTED TO OCCUR FROM SATURDAY MORNING OVER THE U.S. VIRGIN
ISLANDS AND PUERTO RICO THROUGH SUNDAY MORNING. STAY TUNED FOR
LATEST INFORMATION ON THE WEATHER CONDITIONS.
AVIATION...SHRA/ISOLD TSRA FM 31/16-31/22Z W/BRIEF MVFR CIGS WILL
LIKELY CONTINUE ACROSS THE CENTRAL INTERIOR AND NORTHWESTERN
SECTIONS OF PR AFFECTING MAINLY TJBQ AND TJMZ...WILL KEEP VCTS AT
THE REST OF THE TERMINALS. LOW LEVEL WINDS FM THE SE AT 5-15 KTS.
MARINE...SEAS UP TO 5 FEET AND WINDS UP TO 19 KNOTS ARE EXPECTED
OVER THE COASTAL WATERS TONIGHT. SMALL CRAFT SHOULD EXERCISE
CAUTION ACROSS THE ATLANTIC WATERS.
FIRE WEATHER...FIRE WEATHER WATCH WILL BE IN EFFECT FROM FRIDAY
MORNING THROUGH FRIDAY AFTERNOON FOR LOW HUMIDITIES AND STRONG
WINDS FOR VIEQUES AND SAINT CROIX.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 79 90 80 82 / 20 10 10 70
STT 81 88 81 81 / 20 10 30 70
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FIRE WEATHER WATCH FROM 9 AM AST FRIDAY THROUGH FRIDAY AFTERNOON
FOR CULEBRA.
VI...FIRE WEATHER WATCH FROM 9 AM AST FRIDAY THROUGH FRIDAY AFTERNOON
FOR ST CROIX.
COASTAL WATERS...NONE.
&&
12/09Hazardous weather outlook, Jul 31, 4:49 AM CDT, 21 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 549 AM AST THU JUL 31 2014 AMZ710>745-PRZ001>013-011000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 549 AM AST THU JUL 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR VIEQUES. REFER TO THE LATEST FIRE WEATHER MESSAGES AND THE FIRE WEATHER PLANNING FORECAST. AN AREA OF LOW PRESSURE LOCATED WELL EAST OF THE SOUTHERN WINDWARD ISLANDS WILL LIKELY BECOME A TROPICAL CYCLONE DURING THE NEXT DAY OR SO. THIS SYSTEM IS EXPECTED TO MOVE GENERALLY WEST-NORTHWESTWARD AROUND 15 MPH DURING THE NEXT SEVERAL DAYS PASSING THROUGH THE NORTHEAST CARIBBEAN SATURDAY EVENING. LATEST GUIDANCE SUGGESTS THAT THE HEAVIEST RAINS ASSOCIATED WITH THIS SYSTEM WILL REMAIN GENERALLY TO THE NORTHEAST OF THE AREA BUT COULD AFFECT NORTHEAST PUERTO RICO. ROUGH SEAS AND STRONG WINDS CAN ALSO BE EXPECTED OVER THE ATLANTIC COASTAL WATERS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-011000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 549 AM AST THU JUL 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR ST CROIX. REFER TO THE LATEST FIRE WEATHER MESSAGES AND THE FIRE WEATHER PLANNING FORECAST. AN AREA OF LOW PRESSURE LOCATED WELL EAST OF THE SOUTHERN WINDWARD ISLANDS WILL LIKELY BECOME A TROPICAL CYCLONE TONIGHT OR THURSDAY. THIS SYSTEM IS EXPECTED TO MOVE GENERALLY WEST-NORTHWESTWARD AROUND 15 MPH DURING THE NEXT SEVERAL DAYS REACHING THE NORTHEAST CARIBBEAN EARLY SUNDAY MORNING. LATEST GUIDANCE SUGGESTS THAT THE HEAVIEST RAINS ASSOCIATED WITH THIS SYSTEM WILL REMAIN GENERALLY TO THE NORTHEAST OF THE AREA BUT COULD AFFECT NORTHEAST PUERTO RICO. ROUGH SEAS AND STRONG WINDS CAN ALSO BE EXPECTED OVER THE ATLANTIC COASTAL WATERS SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 10:15 PM CDT | Tropical Storm Watch | JSJ | 6 hr | |
| Aug 1, 4:22 AM CDT | Tropical Storm Warning | JSJ | 42 hr |
Nearby
Red Flag Warnings in U.S. Virgin Islands, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.